Alert archive / Florida / Wind Advisories in 2019

Wind Advisory 1, NWS Melbourne, FL

March 27, 20196 counties in Florida

NWS Melbourne, FL issued this wind advisory at Mar 27, 2019, 4:07 AM EDT for 6 counties in Florida. It took effect at Mar 27, 2019, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2019, 4:07 AM EDT (08:07 UTC)
In effect from
Mar 27, 2019, 8:00 AM EDT
Expired
Mar 27, 2019, 10:47 PM EDT
In force
15 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2019-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2019-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS72 KMLB 270807
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
407 AM EDT Wed Mar 27 2019

FLZ047-141-147-280300-
/O.NEW.KMLB.WI.Y.0001.190327T1200Z-190328T0300Z/
Southern Brevard-Coastal Volusia-Northern Brevard-
Including the cities of Melbourne, Palm Bay, Rockledge, 
Daytona Beach, New Smyrna Beach, Ormond Beach, Cocoa, 
and Titusville
407 AM EDT Wed Mar 27 2019

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

The National Weather Service in Melbourne has issued a Wind
Advisory, which is in effect from 8 AM this morning to 11 PM EDT
this evening. 

* WINDS...North to northeast winds will increase to 20 to 25 mph
  this morning and to around 25 mph this afternoon with wind 
  gusts to 30 to 35 mph expected to continue into the evening.

* IMPACTS...Drivers should exercise caution on roadways with
  strong winds expected. Loose outdoor objects may be blown
  around. Minor damage to trees and limbs, power lines and 
  some property is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Strong winds can blow
around loose objects. Secure trash cans, lawn furniture and other
objects that can be moved by the strong winds.

&&

$$

FLZ054-059-064-280300-
/O.NEW.KMLB.WI.Y.0001.190327T1500Z-190328T0300Z/
Indian River-St. Lucie-Martin-
Including the cities of Sebastian, Vero Beach, Port Saint Lucie, 
Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, and Stuart
407 AM EDT Wed Mar 27 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

The National Weather Service in Melbourne has issued a Wind
Advisory, which is in effect from 11 AM this morning to 11 PM EDT
this evening. 

* WINDS...North to northeast winds will increase to 20 to 25 mph
  late this morning into the afternoon with wind gusts to 30 to 
  35 mph expected to continue into the evening.

* IMPACTS...Drivers should exercise caution on roadways with
  strong winds expected. Loose outdoor objects may be blown
  around. Minor damage to trees and limbs, power lines and 
  some property is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Strong winds can blow
around loose objects. Secure trash cans, lawn furniture and other
objects that can be moved by the strong winds.

&&

$$

FLZ041-044>046-053-058-144-280000-
/O.NEW.KMLB.WI.Y.0001.190327T1500Z-190328T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Southern Lake-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, Okeechobee, Clermont, Mascotte, 
and Groveland
407 AM EDT Wed Mar 27 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

The National Weather Service in Melbourne has issued a Wind
Advisory, which is in effect from 11 AM this morning to 8 PM EDT
this evening. 

* WINDS...North to northeast winds will increase up to 20 to 25 
  mph late this morning into the afternoon with wind gusts to 30 
  to 35 mph expected.

* IMPACTS...Drivers should exercise caution on roadways with
  strong winds expected. Loose outdoor objects may be blown
  around. Minor damage to trees and limbs, power lines and 
  some property is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Strong winds can blow
around loose objects. Secure trash cans, lawn furniture and other
objects that can be moved by the strong winds.

&&

$$
1 follow-up statement
687 
WWUS72 KMLB 280247
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1047 PM EDT Wed Mar 27 2019

FLZ047-054-059-064-141-147-280400-
/O.CAN.KMLB.WI.Y.0001.000000T0000Z-190328T0300Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
Including the cities of Melbourne, Palm Bay, Rockledge, 
Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound,
Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Cocoa, and Titusville
1047 PM EDT Wed Mar 27 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Wind
Advisory. Sustained north winds have dropped below 25 mph. Breezy
north to northeast winds will continue along the barrier islands 
overnight, with speeds around 15 to 20 mph, gusting as high as 30 
mph.

$$

Cristaldi

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:15 PM EDT, 6 hours 52 minutes earlier.

Area forecast discussion, Mar 26, 9:15 PM EDT, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
915 PM EDT Tue Mar 26 2019

.DISCUSSION...

Cool front positioned from Tampa Bay to Cape Canaveral is dvlpg a
weak sfc low on its boundary in the vcnty of the Big Bend. A tight
sfc pgrad has dvlps in the wake of the front, allowing a brisk NE
breeze to dvlp just off the ern seaboard with 20-25KT sfc winds
extending from the mouth of the St. Johns River to Cape Cod. These
winds will combine with the low lvl torque produced by the sfc low
to shunt the frontal boundary into the FL Straits overnight.

In the mid levels, a hi amp shortwave trof over the Deep South will
rotate around the base of a larger scale troffing pattern over the W
Atlc, providing a strong source of mid lvl lift, while a 90-100KT
jet streak over the FL Panhandle works its way around the base of
the short wave an places central FL under its ascending right rear
quad. Lcl WX radars have been modestly active late this aftn and
this evng, though most activity has been confined north of the
Orlando Metroplex/Cape Canaveral.

Increasing precip coverage acrs the nrn counties overnight as the
short wave trof over the Deep South works its way into north FL.
However, the H30-H20 jet streak along the FL/GA border is already
rounding the base of the short wave and will soon enter obtain a
lifting orientation that will carry the bulk of its energy away from
central FL. This will result in a tight precip gradient acrs east
central FL with 70-80pct PoPs acrs Volusia/N Lake Co, decreasing to
20-30pct along the Treasure Coast, and AOB 10pct over the Lake-O
region. Local heavy rain possible across Volusia/N Brevard Co. with
1.00"-2.00" psbl. Min temps generally in the M/U50s, except near 60F
along the coast. No sig changes with the evng update.

&&

.AVIATION...Thru 28/00Z.
Sfc Winds: Thru 27/12Z...N/NE 6-10KTS. Btwn 27/12Z-27/15Z...bcmg
N/NE 10-14KTS with fqnt sfc G20-24KTS. Btwn 27/15Z-27/18Z...
interior sites N/NE 18-23KTS with fqnt sfc G25-29KTS...coastal
sites bcmg N/NE 20-24KTS with fqnt sfc G28-33KTS.

Vsbys/WX/Cigs: Thru 27/04Z...coastal sites N of KFPR chc of MVFR
shras...E of KLEE-KOBE slgt chc MVFR shras. Btwn 27/04Z-27/08Z...N
of KLEE-KEVB MVFR shras lkly/slgt chc IFR +shras...N of KLEE-KTIX
chc MVFR shras...N of KISM-KOBE slgt chc MVFR shras. Btwn 27/08Z-
27/12Z...N of KLEE-KTIX MVFR shras lkly/chc IFR +shras...N of KISM-
KVRB chc MVFR shras...coastal sites S of KVRB slgt chc MVFR shras.
Btwn 27/12Z-27/18Z...E of KOMN-KMCO-KVRB MVFR shras lkly/slgt chc
IFR +shras...W of KOMN-KMCO-KVRB chc MVFR shras. Aft 27/18Z...
coastal sites N of KVRB MVFR shras lkly/slgt chc IFR +shras...E of
KDED-KOBE chc MVFR shras...W of KDED-KOBE slgt chc MVFR shras.

&&

.MARINE...
A cold front extending from Tampa to Cape Canaveral will press its
way into the FL Straits by daybreak Wed. Sea conditions to
deteriorate rapidly overnight bcmg dangerous areawide by midday Wed
as a fresh to strong N/NE breeze dvlps in its wake with fqnt sfc
gusts near gale force. Indeed, latest buoy obs show N/NE winds at
Buoy009 arnd 12KTS with 3FT/4sec seas...increasing to arnd 25KTS at
Buoy008 with 6FT/6sec pd seas. Seas off the Volusia Co. coast
building to 7-9FT overnight but holding AOB 4FT from the Cape
southward. Hazardous/dangerous seas dvlpg areawide by midday Wed.

Gale warnings to go into effect for the Volusia Co. waters at 10PM
this evng...expanding to the Brevard coastal waters at 4AM Wed mrng,
then areawide by 10AM Wed mrng. No sig changes with the evng update.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM to 10 PM EDT Thursday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

     Gale Warning from 10 PM this evening to 10 AM EDT Thursday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm.

     Gale Warning from 4 AM Wednesday to 10 AM EDT Thursday for
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Gale Warning from 10 AM Wednesday to 10 AM EDT Thursday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm.

&&

Short Term/Aviation...Bragaw
Long Term/Impact WX...Cristaldi
Hazardous weather outlook, Mar 26, 5:00 PM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
500 PM EDT Tue Mar 26 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-271000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
500 PM EDT Tue Mar 26 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Boating conditions will rapidly deteriorate tonight in the Atlantic
Atlantic waters offshore Volusia County. Northeast winds will
increase after sunset, reaching 20 to 25 knots with gusts to Gale
Force after midnight. Seas will build rapidly to 7 to 10 feet
offshore and 6 to 8 feet nearshore. Late this evening, a Small Craft
Advisory goes into effect for the nearshore Volusia waters and a
Gale Warning will go into effect for the Volusia offshore waters,
beyond 20 miles.

.FLOOD IMPACT...
The cold front that will bring the rapid increase in winds, seas and
surf offshore Volusia County is expected to slow down as it reaches
central Florida. Increasing moisture and winds are expected to focus
across Volusia County, and possibly adjacent northern sections of
Lake and Brevard Counties as well. Through early Wednesday morning,
rainfall amounts one inch and an inch and a half will be possible,
with localized amounts of 2 to 4 inches in isolated barrier island
locations of northeast Volusia County. This could cause local urban
and poor drainage flooding and ponding of water on local roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Very dangerous boating and beach conditions will develop down the
Florida east coast Wednesday. North to Northeast winds will
increase behind a cold front, with speeds of 20 to 25 knots
gusting to Gale Force. This will cause seas to build rapidly,
reaching heights of 11 to 14 feet over the open Atlantic waters
Wednesday through Thursday.

Along the coast, large breaking waves of 7 to 9 feet will produce
rough, pounding surf and numerous strong rip currents, posing a
significant danger to persons who consider entering the ocean.
Minor coastal flooding and minor to moderate beach erosion will be
possible around times of high tide. The main High tides of
concern will occur Wednesday between 1:30 and 2:00 PM, Thursday
morning around 2:30 AM, and again in the afternoon between 2:30
and 3:00 PM.

Although winds will decrease Friday, seas and surf will be much
slower to subside so hazardous boating and beach conditions will
persist through at least the end of the work week.

.SPOTTER INFORMATION STATEMENT...
Formal spotter activation will not be needed tonight. Spotters in
Volusia County are asked to relay any reports of rainfall amounts
two inches or greater late tonight and early Wednesday morning to
the National Weather Service in Melbourne.

Kelly/Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:06 AM EDTRip Current StatementMLBVolusia16 hr
Mar 27, 4:06 AM EDTHigh Surf AdvisoryMLBVolusia52 hr
Mar 27, 7:17 AM EDTSpecial Weather StatementMLBBrevard28 min
Mar 27, 7:19 AM EDTSpecial Marine WarningMLB56 min
Mar 27, 7:36 AM EDTSpecial Weather StatementMLBLake54 min
Mar 27, 7:37 AM EDTSpecial Weather StatementMLBOrange23 min
Mar 27, 8:07 AM EDTAreal Flood AdvisoryMLBLake, Orange83 min
Mar 27, 8:21 AM EDTSevere Thunderstorm WarningMLBBrevard, Orange39 min
Mar 27, 8:45 AM EDTSevere Thunderstorm WarningMLBBrevard60 min
Mar 27, 8:54 AM EDTSpecial Marine WarningMLB96 min
Mar 27, 9:13 AM EDTSevere Thunderstorm WarningMLBBrevard, Orange62 min
Mar 27, 9:16 AM EDTSpecial Weather StatementMLBBrevard44 min
Mar 27, 9:24 AM EDTAreal Flood AdvisoryMLBOrange111 min
Mar 27, 9:45 AM EDTSevere Thunderstorm WarningMLBBrevard45 min
Mar 27, 10:11 AM EDTSevere Thunderstorm WarningMLBBrevard64 min
Mar 27, 10:28 AM EDTSpecial Marine WarningMLB2 hr
Mar 27, 11:02 AM EDTAreal Flood AdvisoryMLBBrevard118 min
Mar 27, 11:17 AM EDTSpecial Weather StatementMLBBrevard, Indian River58 min
Mar 27, 12:15 PM EDTSpecial Weather StatementMLBBrevard60 min
Mar 27, 12:26 PM EDTSpecial Marine WarningMLB2 hr
Mar 27, 2:33 PM EDTSpecial Marine WarningMLB3 hr
Mar 27, 5:25 PM EDTSpecial Marine WarningMLB110 min

Nearby

Wind Advisories in Florida, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.